Alert archive / Massachusetts / Freeze Warnings in 2005
Freeze Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Oct 20, 2005, 3:42 AM EDT for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Oct 21, 2005, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2005, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 21, 2005, 12:00 AM EDT
- Expired
- Oct 21, 2005, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 200742 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EDT THU OCT 20 2005 MAZ002>004-008>010-026-NHZ011-015-201600- /X.NEW.KBOX.FZ.W.0001.051021T0400Z-051021T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 342 AM EDT THU OCT 20 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING LATE TONIGHT FOR PORTIONS OF SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. HIGH PRESSURE WILL BRING A CHILLY AIRMASS TO SOUTHERN NEW ENGLAND TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES EARLY FRIDAY MORNING ACROSS THE WARNING AREA. WIDESPREAD FROST WILL DEVELOP. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KJC
3 follow-up statements
000 WWUS71 KBOX 201602 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1202 PM EDT THU OCT 20 2005 MAZ002>004-008>010-026-NHZ011-015-210015- /X.CON.KBOX.FZ.W.0001.051021T0400Z-051021T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 1202 PM EDT THU OCT 20 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. IN NORTHWEST MASSACHUSETTS THIS INCLUDES CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON AND AYER. IN SOUTHWEST NEW HAMPSHIRE THIS INCLUDES JAFFREY...KEENE...PETERBOROUGH AND WEARE. HIGH PRESSURE OVER CENTRAL CANADA THIS AFTERNOON WILL CONTINUE TO BUILD SOUTHEAST INTO THE REGION AND WILL BRING A CHILLY AIRMASS TO SOUTHERN NEW ENGLAND TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES EARLY FRIDAY MORNING ACROSS THE WARNING AREA. WIDESPREAD FROST WILL DEVELOP. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 202320 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 720 PM EDT THU OCT 20 2005 MAZ002>004-008>010-026-NHZ011-015-211000- /X.CON.KBOX.FZ.W.0001.051021T0400Z-051021T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 720 PM EDT THU OCT 20 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THIS FREEZE WARNING INCLUDES MUCH OF SOUTHWEST NEW HAMPSHIRE AS WELL AS WESTERN AND NORTH CENTRAL MASSACHUSETTS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL TO AROUND 30 DEGREES. THIS WILL RESULT IN A WIDESPREAD FROST AND FREEZE. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ005-006-011-012-NHZ012-211000- /X.NEW.KBOX.FR.Y.0002.051021T0400Z-051021T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... SPRINGFIELD...MILFORD...WORCESTER...MANCHESTER...NASHUA 720 PM EDT THU OCT 20 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY. THIS FROST ADVISORY INCLUDES MUCH OF SOUTH CENTRAL AND INTERIOR NORTHEAST MASSACHUSETTS...AS WELL AS THE NASHUA TO MANCHESTER CORRIDOR IN SOUTHWEST NEW HAMPSHIRE. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE MID 30S. THIS WILL RESULT IN A WIDESPREAD FROST... ESPECIALLY IN VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JWD
000 WWUS71 KBOX 210758 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT FRI OCT 21 2005 MAZ002>004-008>010-026-NHZ011-015-211200- /X.CON.KBOX.FZ.W.0001.000000T0000Z-051021T1200Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER...JAFFREY...KEENE...PETERBOROUGH...WEARE 358 AM EDT FRI OCT 21 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FREEZE WARNING INCLUDES MUCH OF SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. TEMPERATURES WILL DROP TO NEAR 30 DEGREES FOR A FEW HOURS AROUND SUNRISE. THIS WILL RESULT IN A WIDESPREAD FROST AND FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MAZ005-006-011-012-NHZ012-211200- /X.CON.KBOX.FR.Y.0002.000000T0000Z-051021T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... SPRINGFIELD...MILFORD...WORCESTER...MANCHESTER...NASHUA 358 AM EDT FRI OCT 21 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS FROST ADVISORY INCLUDES MUCH OF SOUTH CENTRAL AND INTERIOR NORTHEAST MASSACHUSETTS...AS WELL AS THE NASHUA TO MANCHESTER CORRIDOR IN SOUTHWEST NEW HAMPSHIRE. TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR A FEW HOURS AROUND SUNRISE. AREAS OF FROST WILL DEVELOP...ESPECIALLY IN VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KJC
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 19, 9:06 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Oct 19, 9:06 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
906 PM EDT WED OCT 19 2005
.SHORT TERM (REST OF TONIGHT)...
NO MAJOR CHANGES WITH THIS UPDATE...JUST MAKING ADJUSTMENTS FOR
POPS AND CLOUD COVER OVERNIGHT.
COLD FRONT WAS ENTERING WESTERN NEW ENGLAND THIS EVENING...AND IS
EXPECTED TO PASS THROUGH CT VALLEY BY MIDNIGHT AND OFF COAST BY
2 AM EDT. INITIAL BAND OF CLOUDINESS AND SPRINKLES WAS EXITING SE MA
AT THIS TIME...AND ANOTHER BAND OF MID LEVEL CLOUDS WAS UPSTREAM WITH
THE FRONT ITSELF. WE ONLY EXPECT SOME PATCHY CLOUDS OVER SOUTHERN NEW
ENGLAND OVERNIGHT...AS ADDITIONAL CLOUDINESS OVER EASTERN GREAT LAKES
IS COUNTERED BY DOWNSLOPING W/NW FLOW.
REST OF FORECAST LOOKS GOOD. CONCERN FOR HEAVY RAIN POTENTIAL THIS
WEEKEND IS INCREASING...MAINLY FOR SAT NIGHT INTO EARLY MON AS A SLOW
MOVING COLD FRONT ACTS UPON TROPICAL MOISTURE STREAMING UP E COAST.
12Z ENSEMBLES SHOW A HIGH PROBABILILITY OF 2+ RAINS IN 36HRS OVER
SOUTHERN NEW ENGLAND AS PRECIPITABLE WATER VALUES SURGE TO +1-2
STANDARD DEVIATIONS. RIGHT NOW WE CONTINUE TO BELIEVE 2-4 RAINFALL
AMOUNTS ARE MOST LIKELY...2 BEING THE MORE CONFIDENT VALUE AND
4 BEING LESS SO...BUT CERTAINLY WITHIN REACH.
IT SHOULD ALSO BE NOTED THAT ANY EFFECTS OF WILMA...SHOULD THEY
OCCUR...WOULD BRING ADDITIONAL RAINFALL AMOUNTS MOST LIKELY IN LATER
MON-TUE TIMEFRAME. THIS ALL HINGES ON WILMAS INTERACTION WITH
DEEPENING TROUGH HEADING INTO OH VALLEY WHICH MODELS HAVE NOT YET
COME INTO A GOOD CONSENSUS. FORECAST CONFIDENCE REMAINS LOW REGARDING
WILMAS TRACK AND SPEED IN THIS TIMEFRAME. PLEASE CONTINUE TO SEE
LATEST ADVISORIES FROM TROPICAL PREDICTION CENTER.
HYDROWISE...WE HAVE EXTENDED THE FLASH FLOOD WARNING FOR THE
WHITTENTON POND DAM IN TAUNTON UNTIL 10 AM THU. REFER TO THE FLOOD
WARNING STATEMENT.
TAUNTON RIVER AT BRIDGEWATER HAS FALLEN BELOW FLOOD STAGE...BUT MINOR
FLOODING CONTINUES ALONG LOWER CT RIVER AT HARTFORD AND MIDDLETOWN
AND ALONG CHARLES RIVER AT DOVER. THAT FLOOD STATEMENT WILL BE
UPDATED THIS EVENING.
SEE PREVIOUS HYDROLOGY SECTION FOR DETAILS ON POTENTIAL IMPACTS THIS
WEEKEND.
&&
.PREVIOUS DISCUSSION...
(ISSUED 550 PM EDT WED OCT 19 2005)
SHORT TERM (TONIGHT)...
FORECASTS HAVE BEEN UPDATED TO LOWER POPS THIS EVENING BASED UPON
RADAR. BAND OF SHOWERS HAS DRIED UP CONSIDERABLY AS IT MOVED ACROSS
NH/MA...AND ONLY SPRINKLES FROM A MID LEVEL CLOUD DECK ARE EXPECTED
AHEAD OF FRONT. NO OTHER CHANGES AT THIS TIME.
PREVIOUS DISCUSSION...
(ISSUED 427 PM EDT WED OCT 19 2005)
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
COLD FRONT MOVES THROUGH EARLY TONIGHT. UPSTREAM RADARS SHOW A BAND
OF SHOWERS WITH THIS...AND EXTRAPOLATION BRINGS IT THROUGH DURING
THE 21Z-01Z PERIOD. WINDS AHEAD OF THE FRONT ARE GUSTING 15-25
KTS...AND 20-25 KTS IMMEDIATELY BEHIND. HAVE EXPANDED CHANCE POPS
SOUTH OF THE MASS PIKE WITH SLIGHT CHANCE POPS IN THE FAR SOUTH.
FOR THURSDAY AND THURSDAY NIGHT WE FAVORED THE NAM OVER THE GFS.
HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND IS DOMINANT THRU 12Z
FRIDAY. THIS SHOULD SUPPRESS MOST CLOUDS AND DIMINISHING PRESSURE
GRADIENT SHOULD LEAD TO LIGHT WINDS THURSDAY NIGHT. THE MAIN
DIFFERENCE BETWEEN THE MODELS IS DURING THURSDAY NIGHT WHEN THE GFS
BRINGS OVERRUNNING CLOUDS BACK UP THE COLD FRONT WITH MEASURABLE
RAIN FORECAST OVERNIGHT. HOWEVER THE ISENTROPIC SURFACES SHOW
LITTLE IN THE WAY OF EITHER LIFT OR SATURATION. AT MOST WE MIGHT
HAVE SOME CIRRUS WHICH MIGHT SLOW THE TEMPERATURE COOLING. WILL GO
WITH A MODEL BLEND OF 75% NAM AND 25% GFS. THIS WOULD STILL LEAD TO
WIDESPREAD TEMPERATURES AT OR BELOW THE MID 30S...SO WILL EXPAND THE
COVERAGE OF FROST AREAS IN THE GRIDS.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
VERY TRICKY FORECAST SHAPING UP FOR THIS WEEKEND INTO EARLY NEXT
WEEK. SYNOPTICALLY THE NAM AND GFS ARE REASONABLY CLOSE FOR THE
RANGE OF THE FORECAST...SO WILL USE A BLEND OF THESE TWO FOR THE
FORECAST FRIDAY INTO SATURDAY. HOWEVER...THE NAM IS MUCH FASTER IN
PUSHING PRECIPITATION NORTH INTO OUR NECK OF THE WOODS. GIVEN THE
STRENGTH OF THE HIGH PRESSURE RIDGE OVER EASTERN CANADA...WILL LEAN
MORE TOWARD THE DRIER GFS FRIDAY INTO FRIDAY NIGHT.
THE FORECAST IS EXPECTED TO GO DOWNHILL QUICKLY SATURDAY INTO
SUNDAY...AS A SLOW MOVING LOW PRESSURE MOVES INTO THE GREAT LAKES.
THE RESULTING OVERRUNNING PRECIPITATION IS NOT WHAT OUR REGION
NEEDS. A STRONG ONSHORE FLOW...COMBINED WITH WHAT COULD BE THE
START OF A TROPICAL TELECONNECTION...WILL ONLY EXACERBATE FLOODING
CONCERNS THIS WEEKEND. AT THIS POINT IN TIME...CONFIDENCE IS HIGH
IT WILL RAIN FOR A CHUNK OF THIS WEEKEND...BUT NOT AS HIGH FOR THE
AMOUNT OF PRECIPITATION OR ITS LOCATION.
A BIG PLAYER IN THE FORECAST THIS WEEKEND WILL OF COURSE BE THE
PRECISE TRACK AND EVOLUTION OF WILMA OVER THE NEXT FEW DAYS. THERE
IS STILL GREAT UNCERTAINTY ON HOW CLOSE WILMA WILL GET TO SOUTHERN
NEW ENGLAND THIS AFTERNOON...SO THIS FORECAST FOR THIS WEEKEND INTO
EARLY NEXT WEEK WILL BE SUBJECT TO CHANGE OVER THE NEXT TWO DAYS.
HAVE BASED CURRENT FORECAST OFF THE LATEST INFORMATION FROM THE
TROPICAL PRECIPITATION CENTER AND HPC. CONCERN IS GROWING FOR A
PROLONGED PERIOD OF RAINFALL...PARTICULARLY SUNDAY INTO MONDAY...
WITH POTENTIALLY DIRE CONSEQUENCES FOR OUR SATURATED REGION.
DRIER WEATHER CURRENTLY EXPECTED TO RETURN DURING THE MIDDLE OF NEXT
WEEK.
AVIATION...
BAND OF CLOUDS AND SHOWERS AHEAD OF THE APPROACHING COLD FRONT
EXTRAPOLATES THROUGH DURING THE 21Z TO 02Z TIME FRAME. MUCH OF THE
CLOUD AREA HAS CIGS OF 5000 TO 7000 FEET...BUT A FEW MVFR CIGS AND
VSBYS POSSIBLE IN SHOWERS. CONDITIONS SHOULD IMPROVE WITH THE WIND
SHIFT WITH CLEARING SKIES TONIGHT AND CONTINUING THURSDAY.
MARINE...
WIND GUSTS NEAR AND JUST BEHIND TONIGHTS FRONT HAVE BEEN NEAR 25 KTS
UPSTREAM...THIS SHOULD BRING SMALL CRAFT CONDITIONS FOR A TIME
TONIGHT AND CONTINUING INTO THURSDAY UNTIL THE HIGH BECOMES
ESTABLISHED AND THE PRESSURE GRADIENT RELAXES. WITH THE HIGH
OVERHEAD THURSDAY NIGHT...EXPECT NO HEADLINES.
ALMOST THE PROVERBIAL CALM BEFORE THE STORM FRIDAY AND SATURDAY.
THEN NOT A GOOD SITUATION SETTING UP FOR SUNDAY INTO EARLY NEXT WEEK
AS WILMA PROGRESSES NORTH THROUGH THE ATLANTIC. AT THIS POINT IN
TIME...THERE IS STILL A LOT OF UNCERTAINTY AND THE CURRENT FORECAST
COULD CHANGE DRAMATICALLY. MARINERS ARE URGED TO PAY ATTENTION TO
FUTURE FORECASTS REGARDING WILMA.
HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR THE CHARLES RIVER AT DOVER...
AND THE CONNECTICUT RIVER AT HARTFORD AND MIDDLETOWN. THE TAUNTON
RIVER WAS STILL ABOVE FLOOD STAGE AS OF 4 PM. SEE THE MOST RECENT
FLOOD STATEMENTS FOR FURTHER INFORMATION.
AS OF 445 PM A FLASH FLOOD WARNING REMAINED IN EFFECT FOR POTENTIAL
DAM FAILURE OF THE WHITTENDON POND DAM...ON THE MILL RIVER IN
TAUNTON. SEE THE LATEST FLASH FLOOD WARNING OR FLASH FLOOD
STATEMENT FOR FURTHER INFORMATION.
THE POTENTIAL FOR A MOISTURE RICH LOW PRESSURE SYSTEM CROSSING OVER
OR NEAR SOUTHERN NEW ENGLAND THE SUNDAY TO MONDAY TIMEFRAME...AND
THE QUESTION OF HOW CLOSE WILMA WILL GET TO THE SOUTHERN NEW ENGLAND
COAST EARLY NEXT WEEK...IS A MAJOR CAUSE FOR CONCERN IN OUR AREA.
CONTINUED RECOVERY IS EXPECTED IN RIVER STAGE LEVELS THROUGH
SATURDAY...BUT RIVERS AND STREAMS WILL STILL BE GENERALLY RUNNING
ABOVE NORMAL THIS WEEKEND. SOILS HAVE BEEN SATURATED...AND MUCH OF
THE STORAGE IN SOUTHERN NEW ENGLAND WAS TAKEN UP BY THE INCREDIBLE
RAINS WE HAD DURING THE 7TH TO 16TH OF THIS MONTH.
FLOOD GUIDANCE NUMBERS ARE AS FOLLOWS. ROUGHLY 2 INCHES OF RAIN IN
ONE HOUR...AND 3 TO 4 INCHES OF RAIN IN 24 HOURS...WOULD INITIATE
RENEWED FLOODING IN SOUTHERN NEW ENGLAND. IF TROPICAL MOISTURE FROM
WILMA WAS DRAWN OVER SOUTHERN NEW ENGLAND...DEVASTATING FLOODING
COULD OCCUR.
A HYDROLOGIC OUTLOOK HAS BEEN ISSUED HIGHLIGHTING THE POTENTIAL FOR
SIGNIFICANT RAINFALL LATE THIS WEEKEND/EARLY NEXT WEEK. THIS IS IN
ANTICIPATION OF LOW PRESSURE EXPECTED TO APPROACH SOUTHERN NEW
ENGLAND LATE THIS WEEKEND...AND ESPECIALLY THE POTENTIAL FOR
MOISTURE/RAINFALL FROM WILMA.
THE FOLLOWING NWS/NOAA WEB SITE SHOWS HIGHLIGHTS ON THE UPCOMING
FLOOD POTENTIAL...
WWW.CPC.NCEP.NOAA.GOV/PRODUCTS/EXPERTASSESSMENT/THREATS.SHTML
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ232>235-237-255 UNTIL NOON
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ231-250-254 UNTIL 8 PM THURSDAY.
&&
SHORT TERM...JWDHazardous weather outlook, Oct 19, 6:33 AM EDT, 21 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 633 AM EDT WED OCT 19 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201100- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 633 AM EDT WED OCT 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... A FLASH FLOOD WARNING REMAINS IN EFFECT FOR A POTENTIAL DAM BREAK ON THE WHITTENDEN POND DAM IN TAUNTON. PLEASE REFER TO THE FLASH FLOOD WARNING STATEMENT FOR FURTHER INFORMATION. THERE ARE STILL SOME RIVERS WHICH REMAIN IN FLOOD. PLEASE REFER TO THE TAUNTON FLOOD STATEMENTS REGARDING STATUS OF RIVERS. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A KILLING FREEZE IS LIKELY EARLY FRIDAY MORNING ACROSS PORTIONS OF NORTHWEST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AS TEMPERATURES FALL INTO THE MID AND UPPER 20S. SCATTERED FROST IS POSSIBLE ACROSS THE REST OF THE INTERIOR WITH LOW TEMPERATURES IN THE LOW TO MID 30S. ANOTHER ROUND OF FROST COULD DEVELOP FRIDAY NIGHT AS WELL... BUT SOME CLOUDS IN ADVANCE OF A LOW PRESSURE IN THE OHIO VALLEY MAY PREVENT AS WIDESPREAD AN EVENT AS THURSDAY NIGHT. RAIN IS LOOKING MORE LIKELY SOMETIME LATE SATURDAY INTO MONDAY. THE AMOUNT OF RAIN IS UNCERTAIN...BUT THERE IS A CHANCE FOR HEAVY RAINFALL AND RENEWED FLOODING LATER THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT 48 HOURS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:45 PM EDT | Flash Flood Warning | BOX | Bristol | 13 hr |
| Oct 20, 10:00 AM EDT | Flash Flood Warning | BOX | Bristol | 6 hr |
| Oct 20, 4:00 PM EDT | Flash Flood Warning | BOX | Bristol | 4 hr |
| Oct 20, 7:20 PM EDT | Frost Advisory | BOX | Essex, Hampden, Middlesex, Worcester | 13 hr |
Nearby
Freeze Warnings in Massachusetts, 2005Freeze Warnings in New Hampshire, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.